Alert archive / California / Wind Advisories in 2025
Wind Advisory 28, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Oct 21, 2025, 1:57 PM PDT for Imperial County, California. It took effect at Oct 22, 2025, 5:00 AM PDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2025, 1:57 PM PDT (20:57 UTC)
- In effect from
- Oct 22, 2025, 5:00 AM PDT
- Expired
- Oct 23, 2025, 7:00 AM PDT
- In force
- 26 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2941 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302 WWUS75 KPSR 212057 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 157 PM PDT Tue Oct 21 2025 CAZ562-221200- /O.NEW.KPSR.WI.Y.0028.251022T1200Z-251023T1200Z/ Imperial County Southwest- Including the cities of Mountain Spring 157 PM PDT Tue Oct 21 2025 ...WIND ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 5 AM Wednesday to 5 AM PDT Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AR
4 follow-up statements
549 WWUS75 KPSR 220719 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1219 AM PDT Wed Oct 22 2025 CAZ562-222200- /O.CON.KPSR.WI.Y.0028.251022T1200Z-251023T1200Z/ Imperial County Southwest- Including the cities of Mountain Spring 1219 AM PDT Wed Oct 22 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 AM PDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 5 AM early this morning to 5 AM PDT Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CK
899 WWUS75 KPSR 222119 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 219 PM PDT Wed Oct 22 2025 CAZ562-230930- /O.CON.KPSR.WI.Y.0028.000000T0000Z-251023T1200Z/ Imperial County Southwest- Including the cities of Mountain Spring 219 PM PDT Wed Oct 22 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
514 WWUS75 KPSR 231112 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 412 AM PDT Thu Oct 23 2025 CAZ562-231400- /O.EXT.KPSR.WI.Y.0028.000000T0000Z-251023T1400Z/ Imperial County Southwest- Including the cities of Mountain Spring 412 AM PDT Thu Oct 23 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PDT THIS MORNING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 7 AM PDT this morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CK
547 WWUS75 KPSR 231356 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 656 AM PDT Thu Oct 23 2025 CAZ562-231500- /O.EXP.KPSR.WI.Y.0028.000000T0000Z-251023T1400Z/ Imperial County Southwest- Including the cities of Mountain Spring 656 AM PDT Thu Oct 23 2025 ...WIND ADVISORY WILL EXPIRE AT 7 AM PDT THIS MORNING... The threat has ended. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 21, 10:50 AM PDT, 3 hours 7 minutes earlier. Its key messages:
- Overall quiet weather conditions will continue through the rest of the week with temperatures within a few degrees of the seasonal normal.
- A weather system passing north of Arizona on Wednesday may bring a few light showers over the Arizona high terrain.
Area forecast discussion, Oct 21, 10:50 AM PDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1050 AM MST Tue Oct 21 2025 .UPDATE...Updated Aviation Discussion. && .KEY MESSAGES... - Overall quiet weather conditions will continue through the rest of the week with temperatures within a few degrees of the seasonal normal. - A weather system passing north of Arizona on Wednesday may bring a few light showers over the Arizona high terrain. && .SHORT TERM /TODAY THROUGH WEDNESDAY/... Upper level ridging is still parked over the Desert Southwest providing dry conditions, clear to mostly clear skies, and near to slightly above normal temperatures. A stationary cut-off low is also positioned west of northern Baja with water vapor imagery showing very little system moisture. For our region today, expect daytime highs at or a couple degrees warmer than yesterday with lower desert highs around 90 degrees. We should see some thin high clouds move into the area from the southwest by this afternoon, continuing into Wednesday with a period of thicker clouds likely moving across south-central and eastern Arizona late tonight/early Wednesday. These clouds will be aided by an upper level jet max moving into the region around the eastern periphery of the cut-off low. Forecast soundings show a nearly saturated narrow layer between 13-16 kft which may help to drive some very high based showers tonight and Wednesday morning, but the boundary layer will remain very dry. We may see some isolated sprinkles from these showers across the south-central Arizona lower deserts to maybe some isolated areas of very light measurable rainfall over higher terrain areas. This light shower/virga activity should shift fully into far eastern Arizona by late morning Wednesday before diminishing altogether by late afternoon. As the cut-off low tracks into southern California on Wednesday, portions of the region will see some increased breeziness focused during the afternoon hours. The strongest winds are expected to be across Imperial County, CA where some gusts of 30-40 mph will be possible later in the afternoon through the first part of the evening. && .LONG TERM /THURSDAY THROUGH MONDAY/... Late this week and through at least the weekend, we will return to a quiet weather pattern with ridging taking over by Friday and lasting into early Sunday. As the cut-off low exits the region on Thursday it will help to bring a noticeable cool down with highs in the lower 80s across the south-central Arizona lower deserts to the mid 80s across southeast California. Once the ridging takes over across the region starting Friday, temperatures will quickly warm back into the mid to upper 80s. The slightly above normal temperatures should persist through Saturday before we shift into a zonal flow pattern starting Sunday. This zonal flow will help to lower heights across our region and push temperatures back into the normal range by Sunday or Monday. Other than some periods of high clouds late in the period, we can expect a continuation of dry conditions well into next week. && .AVIATION...Updated at 1750Z. South Central Arizona including KPHX, KIWA, KSDL, and KDVT; and Southeast California/Southwest Arizona including KIPL and KBLH: No major aviation weather concerns are expected through the TAF period. Winds will overall continue to follow light, diurnal tendencies, with speeds mostly aob 8 kts and periods of variable winds. Mid and high clouds generally aoa 12 kft will continue to increase across the region today, becoming SCT-BKN. Expect to see some virga throughout the day today, with a few sprinkles and perhaps a few light showers possible overnight tonight through Wednesday morning across the Phoenix area. && .FIRE WEATHER... Dry and tranquil weather conditions will continue today before a mostly dry weather system enters the region on Wednesday. After another day of light winds today, Wednesday will bring some afternoon and evening breeziness, particularly across Imperial County. A few sprinkles/light showers will be possible mainly Wednesday morning across the eastern districts with little to no rainfall accumulation. MinRHs will mostly range between 15-20% across the lower deserts to 20-25% for higher terrain areas east of Phoenix. High pressure and dry conditions are then expected by Friday, lasting well into next week. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && SHORT TERM...Kuhlman LONG TERM...Kuhlman AVIATION...Smith FIRE WEATHER...Kuhlman
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.